Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 183, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 22, 2001, 9:07 PM CDT for Vermilion County, Illinois. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 22, 2001, 9:07 PM CDT (02:07 UTC)
- Expired
- Aug 22, 2001, 10:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Vermilion County, IL
The radar
The Lincoln radar (KILX), 132 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 22, 7:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2203 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1637 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
217 WUUS53 KILX 230208 SVRSPI ILC183-230300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 907 PM CDT WED AUG 22 2001 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VERMILION COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 1000 PM CDT * AT 907 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTH OF FITHIAN...OR ABOUT 13 MILES WEST OF DANVILLE...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CATLIN DANVILLE WESTVILLE GEORGETOWN THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4030 8794 3990 8795 3989 8755 4031 8753 HEDGES NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 8:23 PM CDT, 44 minutes earlier.
Area forecast discussion, Aug 22, 8:23 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 823 PM CDT WED AUG 22 2001 NO UPDATES TO FCST ATTM WITH UPDATES COMING WITH WATCHES. WILL BE MONITORING FOR EXCESSIVE RAINFALL POTENTIAL WITH REDEVELOPMENT ACROSS NRN MO/SRN IA CONTINUING. SO FAR AMOUNTS HAVE BEEN UNDER CONTROL GIVEN HIGH FFG VALUES. .ILX...NONE. FRIEDERS
In the hours before
Local storm report, Aug 22, 6:30 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
630 PM CDT WED AUG 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM YATES CITY IL WIND DAMAGE
08/22/01 KNOX POWER LINE BLOWN DOWN.
FROM WEATHER SPOTTER.
0610 PM YATES CITY IL 1.50 INCH HAIL
08/22/01 KNOX FROM WEATHER SPOTTER.
GOETSCHLocal storm report, Aug 22, 6:38 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
638 PM CDT WED AUG 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0636 PM 2 E HANNA CITY IL WIND DAMAGE
08/22/01 PEORIA TREES AND POWER LINES
BLOWN DOWN. OCCURRED AT THE
INTERSECTION OF ROUTE 116
AND TAYLOR ROAD. FROM
COUNTY ESDA.
GOETSCHLocal storm report, Aug 22, 7:08 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
708 PM CDT WED AUG 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM FARMINGTON IL WIND DAMAGE
08/22/01 FULTON NUMEROUS TREES AND POWER
LINES DOWN. FROM FULTON
COUNTY ESDA.
GOETSCHSpecial weather statement, Aug 22, 7:20 PM CDT, 1 hour 47 minutes before
ILZ027>030-230030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 720 PM CDT WED AUG 22 2001 THE SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES IN CENTRAL ILLINOIS HAS BEEN CANCELED... KNOX...STARK...MARSHALL...AND PEORIA. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE OVERNIGHT WITH LOCALLY HEAVY RAINFALL. ALTHOUGH...THE THREAT FOR SEVERE WEATHER HAS SHIFTED TO THE SOUTH. FRIEDERS
Local storm report, Aug 22, 7:25 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
725 PM CDT WED AUG 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM SPRING BAY IL WIND DAMAGE
08/22/01 WOODFORD TREES DOWN BLOCKING ROAD.
FROM ESDA.
0646 PM SOUTH PEKIN IL WIND DAMAGE
08/22/01 TAZEWELL TREE BLOWN DOWN ON HERMAN
ROAD. FROM ESDA.
0710 PM BROWNING IL WIND DAMAGE
08/22/01 SCHUYLER TREE BLOWN DOWN. FROM
COUNTY ESDA.
0712 PM EUREKA IL 60 MPH TSTM WIND GUST
08/22/01 WOODFORD REPORTED BY ESDA.
GOETSCHLocal storm report, Aug 22, 8:07 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
807 PM CDT WED AUG 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0738 PM LEXINGTON IL WIND DAMAGE
08/22/01 MC LEAN TREES AND POWER LINE BLOWN
DOWN. ESTIMATED WINDS OF 85
MPH. FROM MCLEAN COUNTY
ESDA.
GOETSCHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 7:23 PM CDT | Severe Thunderstorm Warning | ILX | Mason, Menard | 67 min |
| Aug 22, 7:42 PM CDT | Severe Thunderstorm Warning | ILX | Logan | 63 min |
| Aug 22, 8:10 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean | 65 min |
| Aug 22, 8:37 PM CDT | Severe Thunderstorm Warning | ILX | Piatt | 38 min |
| Aug 22, 9:21 PM CDT | Flash Flood Warning | ILX | Schuyler | 6 hr |
| Aug 22, 10:54 PM CDT | Flash Flood Warning | ILX | Cass | 6 hr |
| Aug 23, 2:30 AM CDT | Flash Flood Warning | ILX | Schuyler | 7 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.